The Cumulative Effect

Chemo is “interesting.”  The fact they can put medicine (poison) in you in the right amounts and combinations to kill mostly the cells that need to die, is pretty amazing.  Some of the side effects, though, not so much.  And then, the dr said recently, there is a “cumulative effect.”  (This is what explains why it is getting harder and harder to show up for work every day). Things get harder as this stuff builds up in your system.

My particular drug combo is Taxotere, Herceptin and Perjeta.  Every week is different.  The treatments are every three weeks (one more to go! – then just Herceptin until March). Treatment was on Wednesday, and Thursday I managed to work two hours before I had to go home and collapse.  I slept 16 hours that day.  Friday I worked.  Saturday, we had kids and grandkids over for father’s day, and I made it until 3 o’clock before my battery was completely unplugged.  I spent the next 16 hours asleep, then slept all day Sunday.  My hands, once again, are showing the burns and blisters from the chemo, and my fingernails appear to confirm I am going to lose about 6 of them before this is all over.  But today, it appears I can function (as far as the new, temporary version of normal goes).

Last treatment, it was necessary to take anti-nausea drugs twice a day for the first week.  This time, only once so far.  This morning I am waiting for it to be 8:30 so I can go get a nice bag of IV fluids added before work.  Countdown to surgery = 43 days.

 

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s